MAUDE Adverse Event Report: CARL ZEISS MEDITEC AG (JENA) IOLMASTER 700; BIOMICROSCOPE, SLIT-LAMP, AC-POWERED

CARL ZEISS MEDITEC AG (JENA) IOLMASTER 700; BIOMICROSCOPE, SLIT-LAMP, AC-POWERED
Model Number 000000-1932-169
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); High Readings (2459); Misassembly During Maintenance/Repair (4054)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The root cause for the axial length measurement values being too high was a device malfunction caused by a zeiss field service engineer performing invalid procedures on the device.
 
Event or Problem Description
During a system checkout being performed on an iolmaster 700 demonstration device in south africa, a zeiss field service engineer (fse) found that the oct length was out of tolerance.Second level support was contacted and the device was taken out of service.It is not known whether the device was being used for measuring patients.There is no information that incorrect measurement values were used for the calculation and implantation of intraocular lenses.There is also no information about any negative impact to a patient (like lens re-implantation).

Brand Name
IOLMASTER 700
Common Device Name
BIOMICROSCOPE, SLIT-LAMP, AC-POWERED
Manufacturer (Section D)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thuringia 07745
GM  07745
Manufacturer (Section G)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thuringia 07745
GM   07745
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key23004430
Report Number9615030-2025-00017
Device Sequence Number8914276
Product Code HJO
UDI-Device Identifier04049471092080
UDI-Public(01)04049471092080(11)190301
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K173771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000000-1932-169
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2025
Initial Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown